Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

I have had horrible nightmares after taking of lexapro 10mg

I have been taking lexapro 10mg for 9 days now and I have had horrible nightmares and not sleeping...i am also tired throughout the day but i do get sperts of energy.I take it at night at the moment but i have also tried it in morning and i get the same effects. Is this something that i should stop taking and ask my doctor or is this something that will go away in another week or so? I guess the question would be is this normal for the first few weeks?
Asked On : Thu, 24 Feb 2011
Answers:  3 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Yes, these could be the side effects of the medication. It would be particularly severe if you were taking any kind of antidepressants for the first time. In my patients usually these side effects subside in just about a month and if not I would reduce the dose to 5mg a day and then go up to the therepeutic dose even more slowly than I would with patients who tolerate it more.

If the symptoms still persist, you doctor should change it to some other antidepressants...there are many with different mechanisms of actions.
Answered: Fri, 25 Feb 2011
I find this answer helpful
  User's Response

Lexapro is a antidepressant drug.It has many side effects .many of which are faced by should Consult a doctor otherwise problems may be increesed.
Answered: Thu, 24 Feb 2011
I find this answer helpful
Radiologist Dr. Radha Narayanan's  Response
Lexapro is a new type of antidepressant called SSRI.There are many side effects associated with the medicine many of which are faced by you.These should settle down in 12 weeks time-time taken by your body to adjust.Consult a doctor if you have these symptoms rightaway-missed heartbeat,convulsions,decreased urine output, swelling of face.
Answered: Thu, 24 Feb 2011
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor